Dermatology Questions? Ask an Online Dermatologist.
I have a persistent, very itchy, rash which has lasted over three weeks. It began on my scalp and migrated to my mid-to-upper back and the medial side of my knees. From there it went to my trunk and my forearms. It is now all over my upper legs, glutes and thighs. I have been to two doctors and they both deemed it a non-contageous allergic dermatitis. It is unreponsive to 50 mg of Atarax taken q6h. I prescribed myself (I'm a dentist), a course of prednisone and it moderated it somewhat. However, after the Medrol dose pack was completed, the rash seemed to break out again with a vengeance. I have ruled out any contact dermatitis--no changes and I don't use harsh chemicals or lotions. The rash moves symmetrically to new areas of my body. It has, thankfully, not affected my face or any usually visible part of my body except my forearms. It looks somewhat like chicken pox in appearance at one stage of the eruption. It starts out looking very hive-like, flat and with uneven borders and pink to red lesions. Then it turns flat blistery looking and resolves with a flat scab. The initial lesions blanch when I scratch them. I have also been prescribed Fluocinonide which perhaps makes things heal a bit faster. I don't know if it truly does or does not, because I have been using it twice daily faithfully. The itching does wake me up at night. I am quite miserable with this rash and the itching. Can you help? I am an otherwise very healthy and very active 55 year old and am taking no medications. I am normal weight, normal BP, eat very sensibly and mostly just protein and vegetables, no grains, no sugars, starches. I drink about two glasses of wine a week.
what you are describing seems to be a vesiculobullous disorder.
these are disorders where you see small to large blisters which occur on normal or reddened skin. the blisters when large can be flaccid or tense. you are having small blister which is called a vesicle and on reddened skin. it is something we call vesicular pemphigoid. alternatively it could be transient acantholytic dermatoses, hailey hailey or dermatitis herpetiformis. these all are closely related. the way to differentiate between them is to :- 1. examine the patient to evaluate his lesions in terms of the distribution, morphology i.e where they are situated and how they look. the size, shape, colour. 2. do a skin biopsy to confirm the diagnosis.
in dermatology, we need to see the lesions to come to a final diagnosis, till then the diagnosis is most probable. and also a biopsy would be ideal in your case. you can send me your photos if possible so i can see the lesions or or you need to visit a dermatologist and you could discuss my suggestions with him. probably he will see your condition in new light.
the treatment for all these conditions are either oral corticosteroids or dapsone or tetracycline and nicotinamide. but it all depends on the severity. you could take antihistaminics to control the itching and put bactroban on open areas after the blisters rupture. its called an autoimmune disorder. it happens because a person is genetically predisposed to it. its the genetic susceptibility to it. whatever may be your occupation , that has no role to play. the course without treatment could last for many years. but if you take treatment, you will be able to cut it short.
hope this answer was useful. please click on the green accept button if so. any bonus or positive feedback would be appreciated.
This appears to be a cut and paste answer based on "key words" that I placed in my inquiry. I didn't mention my occupation as any possible clue to the etiology of my condition, but rather as an explanation for my being able to self-prescribe. It is also impossible to respond due to the fact that the expert is offline.
i can help you if you have any queries.
this is not a cut and paste answer. the mention about your occupation is not because you have mentioned it in the question. we try to give a complete answer to any customer so that the need to ask questions again and again is minimized.
the important issue here is to help you out with your problem so that u get relief, since you are from the medical community, i am sure u will understand that need.
let me know if i can assist u